Alert archive / North Carolina / River Flood Warnings in 2013
River Flood Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Jan 18, 2013, 3:05 AM EST for Davidson County, Davie County, North Carolina. It took effect at Jan 18, 2013, 5:29 AM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2013, 3:05 AM EST (08:05 UTC)
- In effect from
- Jan 18, 2013, 5:29 AM EST
- Expired
- Jan 19, 2013, 1:57 PM EST
- In force
- 32 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- Minor
Counties Davidson County, NC, Davie County, NC
The radar
The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yadkin River at Yadkin College (YADN7). The gauge peaked at 22.25 ft at Jan 19, 2013, 3:00 AM EST.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
352
WGUS42 KRAH 180805
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
305 AM EST FRI JAN 18 2013
...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-182005-
/O.NEW.KRAH.FL.W.0002.130118T1029Z-130120T1716Z/
/YADN7.1.ER.130118T1029Z.130119T1200Z.130120T0516Z.NO/
305 AM EST FRI JAN 18 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLOOD WARNING FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:45 AM FRIDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND
CONTINUE TO RISE TO NEAR 24.7 FEET BY SATURDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 25.0 FEET...FLOODING CLOSES SOWERS ROAD NEAR LINWOOD...
WEST OF INTERSTATE 85. FLOODING ALSO THREATENS THE PUMPING STATION
AT DAVIDSON INCORPORATED.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE
YADKIN RIVER
YADKIN COLLEGE 18 16.7 FRI 03 AM 18.7 24.7 11.9 4.5 4.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$7 follow-up statements
313
WGUS82 KRAH 181436
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 AM EST FRI JAN 18 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-190236-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-130120T0216Z/
/YADN7.1.ER.130118T1109Z.130119T0000Z.130119T1416Z.NO/
936 AM EST FRI JAN 18 2013
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 9:15 AM FRIDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING SLOWLY TO NEAR 22.3 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
YADKIN RIVER
YADKIN COLLEGE 18 18.8 FRI 09 AM 20.2 5.0 4.2 3.9 3.8
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$434
WGUS82 KRAH 182317
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EST FRI JAN 18 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP AWAY FROM HIGH WATER... WHERE THE RIVER IS RUNNING AND HIGH AND FLOWING FAST.
&&
NCC057-059-191117-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-130120T0412Z/
/YADN7.1.ER.130118T1109Z.130119T0600Z.130119T1612Z.NO/
617 PM EST FRI JAN 18 2013
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 5:45 PM FRIDAY THE STAGE WAS 21.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING WAS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET BY
EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
LATE SATURDAY MORNING. THE PRIMARY IMPACT WILL BE TO AGRICULTURAL
LANDS ON BOTH SIDES OF THE RIVER.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
YADKIN RIVER
YADKIN COLLEGE 18 21.0 FRI 06 PM 21.3 7.9 5.6 5.6 4.8
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$812
WGUS82 KRAH 190154
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EST FRI JAN 18 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP AWAY FROM HIGH WATER... WHERE THE RIVER RUNNING HIGH AND FLOWING FAST.
&&
NCC057-059-191354-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-130120T0640Z/
/YADN7.1.ER.130118T1109Z.130119T0600Z.130119T1840Z.NO/
854 PM EST FRI JAN 18 2013
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 8:30 PM FRIDAY THE STAGE WAS 21.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY
EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY SATURDAY AFTERNOON. THE PRIMARY IMPACT WILL BE TO AGRICULTURAL
LANDS ON BOTH SIDES OF THE RIVER.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
YADKIN RIVER
YADKIN COLLEGE 18 21.6 FRI 08 PM 7.6 6.3 5.8 4.8
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$372
WGUS82 KRAH 190221
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EST FRI JAN 18 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA..
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP AWAY FROM HIGH WATER... WHERE THE RIVER RUNNING HIGH AND FLOWING FAST.
&&
NCC057-059-191421-
/O.CON.KRAH.FL.W.0002.000000T0000Z-130120T0640Z/
/YADN7.1.ER.130118T1109Z.130119T0600Z.130119T1840Z.NO/
921 PM EST FRI JAN 18 2013
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 9:00 PM FRIDAY THE STAGE WAS 21.7 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY
SATURDAY MORNING THE RIVER WILL FALL BELOW FLOOD STAGE
SATURDAY EARLY AFTERNOON.
&&LITERAL:
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
YADKIN RIVER
YADKIN COL 18 21.7 FRI 09 PM 21.2 7.6 6.3 5.8 4.8
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$091
WGUS82 KRAH 191019
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 AM EST SAT JAN 19 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-192219-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-130120T0756Z/
/YADN7.1.ER.130118T1109Z.130119T0800Z.130119T1956Z.NO/
519 AM EST SAT JAN 19 2013
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 5:00 AM SATURDAY THE STAGE WAS 22.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL THIS MORNING AND
FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
YADKIN RIVER
YADKIN COLLEGE 18 22.0 SAT 05 AM 21.7 6.9 6.6 5.9 4.8
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$251
WGUS82 KRAH 191432
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
932 AM EST SAT JAN 19 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-200232-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-130120T0417Z/
/YADN7.1.ER.130118T1109Z.130119T0800Z.130119T1617Z.NO/
932 AM EST SAT JAN 19 2013
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 9:15 AM SATURDAY THE STAGE WAS 20.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
BY EARLY AFTERNOON
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
YADKIN RIVER
YADKIN COLLEGE 18 20.5 SAT 09 AM 7.4 6.0 5.8 4.2 3.1
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$672
WGUS82 KRAH 191857
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
157 PM EST SAT JAN 19 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE
COUNTIES
&&
NCC057-059-191927-
/O.CAN.KRAH.FL.W.0002.000000T0000Z-130120T0417Z/
/YADN7.1.ER.130118T1109Z.130119T0800Z.130119T1812Z.NO/
157 PM EST SAT JAN 19 2013
THE FLOOD WARNING IS CANCELLED FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 1:30 PM SATURDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FELL BELOW FLOOD STAGE AT 1:12 PM THIS AFTERNOON.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.4 FEET BY TOMORROW
MORNING.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
YADKIN RIVER
YADKIN COLLEGE 18 17.8 SAT 01 PM 7.4 6.0 5.8 4.2 3.1
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Jan 18, 3:03 AM EST, 2 minutes earlier.
Area forecast discussion, Jan 18, 3:03 AM EST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 303 AM EST FRI JAN 18 2013 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL PULL AWAY FROM CENTRAL NC EARLY THIS MORNING. COLD HIGH PRESSURE WILL BUILD IN FROM THE WEST LATER TODAY AND RESIDE OVER THE REGION THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 303 AM FRIDAY... STRONG LOW PRESSURE SYSTEM PULLING AWAY FROM CENTRAL NC EARLY THIS MORNING. BACK EDGE OF PRECIP HAS PROGRESSED INTO THE COASTAL PLAIN...EAST OF OUR REGION. WHILE MANY LOCATIONS DID END UP SEEING A TRANSITION TO SNOW....PROLONGED PERIOD OF HEAVY WET SNOW CONFINED TO A REGION FROM GUILFORD COUNTY NEWD INTO PERSON AND GRANVILLE COUNTY. THIS CORRIDOR SAW SNOW AMOUNTS IN THE 3-5 INCH RANGE...SNOW AMOUNTS QUICKLY DIMINISH IMMEDIATELY EAST AND SOUTH OF THIS REGION. MAIN CONCERN EARLY THIS MORNING IS TEMPERATURES DROPPING BELOW FREEZING AND RESIDUAL RAIN/SNOW/SLUSH ON ROADWAYS BECOMING ICY. EXPECT WORSE ROAD CONDITIONS TO OCCUR WEST AND NORTH OF RDU...ESPECIALLY IN AREAS THAT RECEIVED AN INCH OR MORE OF SNOW. PLAN IS TO ISSUE A SPS FOR BLACK ICE POTENTIAL FOR SECTIONS OF THE WESTERN AND NORTHERN PIEDMONT. STRONG SUBSIDENCE IN WAKE OF DEPARTING LOW PRESSURE SYSTEM AIDING TO DISSIPATE CLOUD COVERAGE WITH CLEARING SKIES WORKING ITS WAY EAST THROUGH THE EASTERN PIEDMONT INTO THE SANDHILLS AND COASTAL PLAIN AT 230 AM. EXPECT CLEAR SKIES REGIONWIDE BY 5-6 AM. THIS SUBSIDENCE REGION WILL MAINTAIN CLEAR SKIES ACROSS THE REGION TODAY. LOW LEVEL CAA QUITE STRONG IN WAKE OF THIS SYSTEM. THICKNESSES TODAY ABOUT 20M BELOW NORMAL. THIS SUGGEST MOST LOCALES SHOULD EXPERIENCE AFTERNOON TEMPS 4-6 DEGREES BELOW NORMAL...COLDER IN AREAS WHERE SNOW IS ON THE GROUND. MAX TEMPS UPPER 30S TO NEAR 40 GUILFORD-PERSON COUNTIES TO THE UPPER 40S FAR SOUTH. TONIGHT...HIGH PRESSURE OVERHEAD WILL CAUSE CLEAR SKIES AND LIGHT/NEAR CALM WINDS. WITH DRY AIR IN PLACE...TEMPS SHOULD COOL EFFICIENTLY. MIN TEMPS 20-25 DEGREES. MELTING THAT TAKES PLACE LATER TODAY WILL REFREEZE ON AREA ROADWAYS...CREATING SLICK SPOTS. WITH TEMPS FALLING BELOW FREEZING SHORTLY AFTER SUNSET....THESE SLICK SPOTS MAY BECOME PROBLEMATIC BY 9-11 PM. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... AS OF 303 AM FRIDAY... SATURDAY...MODIFYING AIRMASS UNDERNEATH SURFACE HIGH WILL ALLOW TEMPS TO REBOUND AFTER A CHILLY START. UNDER SUNNY SKIES AND THICKNESSES CLOSER TO NORMAL...EXPECT AFTERNOON TEMPS IN THE UPPER 40S FAR NORTH TO THE LOWER 50S SOUTH. SATURDAY NIGHT...A LEE-SIDE TROUGH WILL DEVELOP OVER THE WESTERN PIEDMONT SATURDAY NIGHT AS THE SURFACE RIDGE SLIDES SOUTH OF OUR REGION...AND A STRONG LOW PRESSURE TRAVERSES ACROSS THE NORTHERN GREAT LAKES INTO SOUTHERN ONTARIO. THIS SURFACE FEATURE WILL MAINTAIN A LIGHT SSW WIND...AIDING TO KEEP TEMPS UP A BIT. THIS WILL LEAD TO MIN TEMPS SEVERAL DEGREES WARMER THAN THE PREVIOUS NIGHT. MIN TEMPS IN THE LOW-MID 30S URBAN AREAS TO NEAR 30 IN THE RURAL AREAS. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 240 PM THURSDAY... THE UPPER LEVEL PATTERN WILL BEGIN A SLOW AMPLIFICATION SUNDAY AS RIDGING BUILDS OUT WEST AND A DEEP TROUGH DEVELOPS OVER THE EASTERN US. A COLD NORTHWESTERLY FLOW WILL PERSIST THROUGH MIDWEEK... A COUPLE REINFORCING SHOTS OF ARCTIC AIR VIA DRY COLD FRONTS AS SHORTWAVES ROTATE SOUTHEAST OUT OF CANADA AND INTO THE BASE OF THE TROUGH. HIGHS AROUND NORMAL SUNDAY WILL FALL IN TO THE 40S MONDAY....AND THEN A MORE SIZABLE DROP TUESDAY AND THICKNESSES CRASH TO NEAR OR BELOW 1260M TUESDAY MORNING. BASED ON THESE THICKNESSES...LOWS COULD BE IN THE TEENS AND HIGHS IN THE LOW TO MID 30S. MODELS HAVE ONLY RECENTLY COME INTO BETTER AGREEMENT ON THESE THICKNESSES...AND THE LACK OF SNOW COVER OVER THE MIDWEST LEADS TO LOWER CONFIDENCE IN TEMPS BEING ON THE COLDER SIDE OF WHAT HAS HISTORICALLY BEEN OBSERVED. DURING THIS PERIOD...ALL CYCLOGENESIS ASSOCIATED WITH SHORTWAVES IN THE NORTHWEST FLOW ALOFT SHOULD STAY WELL OFFSHORE...WITH THE ONLY SENSIBLE IMPACT WILL BE POSSIBLE OROGRAPHIC CIRRUS MONDAY NIGHT OR TUESDAY NIGHT. BY THE END OF THE PERIOD...MODELS INDICATE THE WEST COAST RIDGE MAY WEAKEN AND ALLOW ENERGY TO CROSS INTO THE CENTRAL US AND BRING A BETTER CHANCE OF PRECIP LATE NEXT WEEK INTO THE WEEKEND. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... AS OF 1258 AM FRIDAY... STRONG LOW PRESSURE AND ASSOCIATED MVFR/IFR CEILINGS WILL LIFT ENE AWAY FROM CENTRAL NC NEXT FEW HOURS. SKIES WERE RAPIDLY CLEARING ACROSS WESTERN NC. EXPECT CLEARING SKIES PRIOR TO 2 AM IN THE TRIAD VICINITY...AND IN THE KRDU, KFAY AND KRWI AREAS BETWEEN 3 AND 5 AM. LATER TODAY...EXPECT CLEAR SKIES (ASIDE FROM A FEW-SCATTERED STRATO-CU AT 2000-2500 FT). NLY WINDS WILL BE BRISK WITH GUSTS 18-23 MPH. THE WINDS WILL SUBSIDE LATE IN THE DAY. HIGH PRESSURE WILL SETTLE OVER THE REGION THIS WEEKEND..RESULTING IN CLEAR SKIES AND LIGHT WINDS. VFR CONDITIONS WILL PERSIST INTO EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...SMITH AVIATION...WSS
Hazardous weather outlook, Jan 18, 2:27 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 227 AM EST FRI JAN 18 2013 NCZ007>010-021>026-038>041-191100- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 227 AM EST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. RESIDUAL WATER ON AREA ROADWAYS FROM THE RECENT RAIN AND SNOW WILL FREEZE AS TEMPERATURES DROP BELOW 32 DEGREES EARLY THIS MORNING. THIS WILL CAUSE SLICK SPOTS TO DEVELOP...ESPECIALLY ON BRIDGES AND OVERPASSES. ROAD CONDITIONS SHOULD IMPROVE AFTER 9 AM AS TEMPERATURES WARM ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ011-027-028-042-043-073>078-083>086-088-089-191100- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 227 AM EST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 18, 12:15 AM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1215 AM EST FRI JAN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW PIEDMONT TRIAD AIRPORT 36.10N 79.94W
01/18/2013 M3.0 INCH GUILFORD NC FAA
3.0 INCHES AT PTI AIRPORT.
&&
EVENT NUMBER RAH1300049
BSDLocal storm report, Jan 18, 12:20 AM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1220 AM EST FRI JAN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM SNOW 4 ENE JAMESTOWN 36.02N 79.86W
01/17/2013 M2.5 INCH GUILFORD NC BROADCAST MEDIA
2.5 INCHES OF SNOW WAS REPORTED AT WGHP.
&&
EVENT NUMBER RAH1300050
BSDLocal storm report, Jan 18, 12:22 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1222 AM EST FRI JAN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM SNOW 2 SW HOLLY SPRINGS 35.64N 78.86W
01/18/2013 M0.5 INCH WAKE NC NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED 0.5 INCHES OF SNOW IN
HOLLY SPRINGS
&&
EVENT NUMBER RAH1300051
BSDLocal storm report, Jan 18, 12:25 AM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1225 AM EST FRI JAN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW HIGH POINT 35.98N 80.00W
01/18/2013 M3.1 INCH GUILFORD NC BROADCAST MEDIA
3.1 INCHES REPORTED IN HIGH POINT.
&&
EVENT NUMBER RAH1300052
BSDLocal storm report, Jan 18, 12:49 AM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1249 AM EST FRI JAN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM SNOW 2 NW FLOWERS 35.67N 78.38W
01/18/2013 M0.1 INCH JOHNSTON NC NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPROTED 0.1 INCHES OF SNOW NEAR
FLOWERS.
&&
EVENT NUMBER RAH1300053
BSDLocal storm report, Jan 18, 1:16 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
116 AM EST FRI JAN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM SNOW RDU INTERNATIONAL AIRPO 35.87N 78.78W
01/18/2013 M0.8 INCH WAKE NC FAA
0.8 INCHES MEASURED AT RDU AIRPORT.
&&
EVENT NUMBER RAH1300054
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 10:16 PM EST | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jan 18, 1:14 AM EST | Areal Flood Advisory | RAH | Davidson, Forsyth | 6 hr |
| Jan 18, 2:38 AM EST | River Flood Warning | RAH | Chatham | 11 hr |
| Jan 18, 7:03 AM EST | Areal Flood Warning | RAH | Davidson, Forsyth | 5 hr |
| Jan 18, 12:15 PM EST | Areal Flood Warning | RAH | Davidson, Forsyth | 6 hr |
| Jan 18, 3:43 PM EST | Winter Weather Advisory | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Franklin and 8 more | 17 hr |
Nearby
River Flood Warnings in North Carolina, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.